MAUDE Adverse Event Report: MICROVENTION, INC. AZUR VASCULAR PLUG 8; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR VASCULAR PLUG 8; VASCULAR EMBOLIZATION DEVICE
Model Number 45-181000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient and procedure images were not provided; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies implant migration as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure the azur vascular plug was placed in the proximal splenic artery just distal to a 3cm aneurysm.After about 5 minutes of elapsed time, the plug migrated forward to the distal splenic artery.Additional coils were placed in the proximal splenic artery and occlusion was achieved.The splenic artery measured 7mm on cta.There was no report of harm or injury to the patient.The product reported in this report is an exported device not cleared or approved for marketing in the u.S.The complaint is being reported based on this product meeting similar product criteria.
 
Additional Manufacturer Narrative
Correction: the statement provided in section b5 in initial mdr incorrectly indicated (the product reported in this report is an exported device not cleared or approved for marketing in the u.S.The complaint is being reported based on this product meeting similar product criteria).The azur vascular plug device is an approved device in the us under 510(k) number: k191680 as was indicated in section g4 in initial mdr.Therefore, the similar device reporting category is no applicable in this event.

Brand Name
AZUR VASCULAR PLUG 8
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13939899
Report Number2032493-2022-00118
Device Sequence Number6581372
Product Code KRD
UDI-Device Identifier00842429101636
UDI-Public(01)00842429101636(11)211025(17)240930(10)0000090106
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191680
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number45-181000
Device Lot Number0000090106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown